Delavan, WI
A 17-year-old female asked:

Been spotting on depo-provera shot for 4 months.told to get depo-provera shot a week earlier than 2wk time slot. forgot date and got it in 2 wk time slot. still spot?

1 doctor answer2 doctors weighed in
Dr. Cynthia Palabrica
Obstetrics and Gynecology 35 years experience
Depo provera (medroxyprogesterone): Abnormal bleeding, whether bleeding daily or no bleeding at all, is a side effect of progesterone only contraception. Sometimes receiving the shot early helps reduce bleeding. Sometimes it does not.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A female asked:
I've been on the Depo-Provera shot for a little over a month with no cycle then I was a little for my last one and started spotting I got the shot yesterday and still spotting. I was wondering if the spotting would stop? Also if I wanted to switch from D
Dr. Leila Hashemi
Internal Medicine 23 years experience
Depo: Hi, it is not unlikely to miss a period and have spotting. this could take up to 4-6 months before you become regular, please ask ur question regardin... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
Im on the Depo-Provera provera (medroxyprogesterone) shot. Normally, I don't have bleeding until 10-15 days before I get the next shot and it's light. Is random spotting normal?
Dr. Gregory Radio
50 years experience
Yes, usually normal: DepoProvera is a single hormone, Progesterone, as opposed to Oral Contraceptives which usually are a combination of Progesterone and Estrogen, in a va... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I got the Depo-Provera shot my first time on sept. Start spotting and brown discharge was coming out of my vagina on the 29th and hasnt stopped ever since?
Dr. Gayane Ambartsumyan
Fertility Medicine 22 years experience
This is common: Abnormal bleeding and spotting is the most common side effect of depoprovera. See your doctor if it persists.
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
Is it okay to have a period for longer than a month while taking the Depo-Provera birth control shot? I got my shot on the 14th of october i started my period that night and my period is still, going my period goes from heavy to just spotting to nothing m
Dr. Laura McMullen
Pediatrics 23 years experience
It : It is normal to have prolonged bleeding (a continuous period) and spotting in the first few months you are on the depo-provera shot. However, if you ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 18-year-old female asked:
I quit Depo-Provera shot after only taking it once and still spotting months after. Could it be a progesterone imbalance?
Dr. Joseph Pena
Fertility Medicine 27 years experience
It's possible. : If its a few months, then it's not uncommon for deposit-provera to affect one's menstrual cycle. However, after several months, it's unlikely to have ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 20, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.